MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-052
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 05/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Reported on 15th march 2022; the patient had right hip arthroplasty surgery in (b)(6) 2021.After approximately two months, the patient reported hearing a ¿click¿ but continued to walk on the hip without seeking help at that time.The patient then complained that the hip was ¿squeaking¿ and sore and sought help.There was evidence of metallosis shortly after skin incision, the acetabular liner had dislocated from the acetabular shell and the ceramic head showed significant wear.The procedure was made considerably more complicated as the head was reportedly ¿stuck¿ in the liner and it was difficult to dislocate the hip.It was necessary to use a saw to make a cut on the liner for the purpose of levering the liner to dislocate the hip and remove the head.New information as of today 27th may 2022: the patient was ¿doing well¿ at the six-week post operative check-up according to the physicians notes, but within a week, presented at clinic reporting a ¿clicking and grinding¿ sound and sensation, but no pain.A repeat x ray showed that the liner had disassociated, reason unknown.The physicians¿ notes suggest that there may be some ¿issue with the locking mechanism of the liner into the shell¿.On commencement today, there was metallosis in the joint, samples were sent for culture and sensitivity.The implants were successfully removed and alternate implants used.Please see attached x rays take on (b)(6) 2022, prior to the dislocation of the liner from the cup and then on (b)(6) 2022, where the dislocation is evident.Please see attached images of the cup, liner and head which were removed.Doi: (b)(6) 2021; dor: (b)(6) 2022; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was returned.All available photo evidence were reviewed and it was observed a disassociation of the liner from the cup, allowing the femoral head to articulate directly against the cup, therefore, the allegation can be confirmed.Additionally, it was identified that the liner presented signs of wear and deformation due to the edge loading of the femoral head.No other issues were observed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
PINN MAR NEUT 32IDX52OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14685205
Report Number1818910-2022-10821
Device Sequence Number14666622
Product Code LPH
UDI-Device Identifier10603295013907
UDI-Public10603295013907
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-32-052
Device Catalogue Number121932052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DLT TS CER HD 12/14 32MM +5; PINN MAR NEUT 32IDX52OD; PINN SECTOR W/GRIPTION 52MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown